Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 143, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at May 22, 2005, 10:24 PM CDT for Ottawa County, Oklahoma. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 22, 2005, 10:24 PM CDT (03:24 UTC)
- Expired
- May 22, 2005, 10:55 PM CDT
- In force
- 31 min
- Issued by
- NWS Tulsa, OK
- Area
- Counties, with a storm outline in the text
County Ottawa County, OK
The radar
The Tulsa radar (KINX), 103 km from the middle of the area, began a volume at 03:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 22, 10:20 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 3.4 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2529 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 938 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 122 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KTSA 230324 SVRTSA OKC115-230400- /O.NEW.KTSA.SV.W.0143.050523T0324Z-050523T0400Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TULSA OK 1024 PM CDT SUN MAY 22 2005 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... OTTAWA COUNTY IN NORTHEAST OKLAHOMA * UNTIL 1100 PM CDT * AT 1020 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED 2 MILES WEST OF WYANDOTTE...MOVING SOUTHEAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL REMAIN MAINLY OVER RURAL AREAS OF THE INDICATED COUNTY. STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 3688 9474 3675 9484 3667 9463 3680 9462 $$
1 follow-up statement
000 WWUS54 KTSA 230355 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 1055 PM CDT SUN MAY 22 2005 OKC115-230405- /O.CAN.KTSA.SV.W.0143.000000T0000Z-050523T0400Z/ OTTAWA OK- 1055 PM CDT SUN MAY 22 2005 ...THE SEVERE THUNDERSTORM WARNING FOR OTTAWA COUNTY HAS BEEN CANCELLED... THE THUNDERSTORM HAS MOVED OUT OF THE WARNED AREA...THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM CDT. LAT...LON 3688 9474 3675 9484 3667 9463 3680 9462 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 22, 9:30 PM CDT, 54 minutes earlier.
Area forecast discussion, May 22, 9:30 PM CDT, 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 930 PM CDT SUN MAY 22 2005 .DISCUSSION... ELEVATED STORMS STARTING TO DEVELOP NORTH OF OUTFLOW BOUNDARY/COLD FRONT. EXPECT STORMS TO CONTINUE TO INCREASE IN COVERAGE OVERNIGHT AS LOW LEVEL JET BEGINS TO DEVELOP. ELEVATED INSTABILITY/SHEAR PROFILES ARE SUFFICIENT FOR A SEVERE THREAT OVERNIGHT WITH LARGE HAIL AND DAMAGING WINDS...PRIMARILY OVER NE OK/NW ARK. IN ADDITION ...STORMS MAY DEVELOP/TRAIN OVER THE SAME LOCATIONS WITH A LOCALIZED FLASH FLOOD THREAT AFTER MIDNIGHT. ALREADY SENT UPDATED FORECAST PACKAGE EARLIER THIS EVENING WITH CURRENT THINKING. NO OTHER CHANGES ANTICIPATED. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM FORECASTER ID= 12
Hazardous weather outlook, May 22, 7:29 PM CDT, 2 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 729 PM CDT SUN MAY 22 2005 ARZ001-002-010-011-019-020-029-OKZ049-053>076-231000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 720 PM CDT SUN MAY 22 2005 ...SEVERE THUNDERSTORMS POSSIBLE THIS EVENING AND OVERNIGHT... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS ONSET...THIS EVENING. AREA AT GREATEST RISK...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. HEAVY RAIN. RISK...LIMITED. AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...THIS EVENING. DISCUSSION... LATER THIS THIS EVENING...SCATTERED SEVERE THUNDERSTORM DEVELOPMENT IS EXPECTED TO OCCUR ALONG AND JUST NORTH OF A STALLED FRONTAL BOUNDARY ACROSS NORTHEAST OKLAHOMA. MOISTURE AND INSTABILITY WILL BE MAXIMIZED IN THIS ZONE WITH SURFACE DEWPOINTS IN THE LOWER 70S YIELDING CAPE VALUES AROUND 4000 JOULES PER KILOGRAM. WIND PROFILES WILL BECOME INCREASINGLY FAVORABLE FOR SUPERCELL DEVELOPMENT ESPECIALLY NEAR THE KANSAS AND MISSOURI BORDERS. HIGH LIFTING CONDENSATION LEVELS WILL RESULT IN VERY LARGE HAIL AND DAMAGING WINDS BEING THE MAIN SEVERE THREATS. OVERNIGHT...A COMPLEX OF STORMS IS EXPECTED TO DEVELOP ACROSS NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. THESE STORMS WILL ALSO POSE AT LEAST A MARGINAL HAIL AND WIND THREAT THROUGH THE OVERNIGHT HOURS AS THEY MOVE SOUTH ACROSS THE AREA. THE SOUTHERN EXTENT OF STORMS LATE TONIGHT IS UNCERTAIN DUE TO A CAPPING INVERSION PRESENT SOUTH OF THE FRONTAL BOUNDARY. IN ADDITION...LOCALLY HEAVY RAINFALL WILL BE LIKELY WITH THE STRONGER STORMS. ANY STORMS THAT MOVE OVER THE SAME AREAS OVERNIGHT WILL CAUSE AN INCREASED THREAT FOR LOCALIZED FLASH FLOODING. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. MONDAY...THUNDERSTORM POTENTIAL. TUESDAY...THUNDERSTORM POTENTIAL. WEDNESDAY...THUNDERSTORM POTENTIAL. THURSDAY...THUNDERSTORM POTENTIAL. FRIDAY...THUNDERSTORM POTENTIAL. SATURDAY...THUNDERSTORM POTENTIAL. EXTENDED DISCUSSION... NORTHWEST FLOW ALOFT WILL RESULT IN CONTINUED CHANCES OF THUNDERSTORMS THROUGH MOST OF THE UPCOMING WEEK. THERE MAY BE A BRIEF LULL IN THE ACTIVITY AROUND FRIDAY AS SURFACE HIGH PRESSURE BUILDS INTO THE AREA. EMERGENCY MANAGEMENT PLANNING STATEMENT... WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
In the hours before
Special weather statement, May 22, 10:01 PM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1001 PM CDT SUN MAY 22 2005
OKZ058-230345-
OTTAWA OK-
1001 PM CDT SUN MAY 22 2005
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1045 PM CDT
FOR THE FOLLOWING COUNTY:
IN NORTHEAST OKLAHOMA
OTTAWA
AT 1001 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
MIAMI...MOVING SOUTHEAST AT 35 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...MIAMI...NARCISSA...WYANDOTTE AND
OTTAWA.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH.The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 22, 11:59 PM CDT | Severe Thunderstorm Warning | TSA | Osage | 113 min |
| May 23, 12:52 AM CDT | Severe Thunderstorm Warning | TSA | Nowata | 53 min |
| May 23, 1:07 AM CDT | Severe Thunderstorm Warning | TSA | Craig | 53 min |
| May 23, 1:14 AM CDT | Severe Thunderstorm Warning | TSA | Ottawa | 63 min |
| May 23, 1:33 AM CDT | Severe Thunderstorm Warning | TSA | Washington | 57 min |
| May 23, 1:37 AM CDT | Severe Thunderstorm Warning | TSA | Delaware | 85 min |
| May 23, 1:42 AM CDT | Severe Thunderstorm Warning | TSA | Nowata | 52 min |
| May 23, 2:00 AM CDT | Severe Thunderstorm Warning | TSA | Craig | 41 min |
| May 23, 2:47 AM CDT | Severe Thunderstorm Warning | TSA | Osage, Washington | 59 min |
| May 23, 2:58 AM CDT | Severe Thunderstorm Warning | TSA | Nowata, Rogers | 63 min |
| May 23, 3:29 AM CDT | Severe Thunderstorm Warning | TSA | Mayes | 61 min |
| May 23, 4:09 AM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Delaware | 52 min |
| May 23, 4:36 AM CDT | Severe Thunderstorm Warning | TSA | Sequoyah | 54 min |
| May 23, 5:00 AM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 64 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.